3 doctors weighed in:

Would taking Depakote cause both low platelets and low neutrophils?

3 doctors weighed in
Dr. Donald Collins
Family Medicine
1 doctor agrees

In brief: Yes

This drug can effect the bone marrow and make the white blood count and platelets low.
Your doctor may want to stop this medication, but don't stop it till you talk to the doctor. Good luck!

In brief: Yes

This drug can effect the bone marrow and make the white blood count and platelets low.
Your doctor may want to stop this medication, but don't stop it till you talk to the doctor. Good luck!
Dr. Donald Collins
Dr. Donald Collins
Thank
Dr. Eric Chevlen
Internal Medicine - Oncology

In brief: Rarely, yes

Most people who take Depakote (valproic acid) have no impact on their blood.
Some people, however, can develop low platelets or low neutrophils or both. Of course, those blood problems may also occur to people taking Depakote but be completely unrelated to the drug. A hematologist is the doctor to sort out the question.

In brief: Rarely, yes

Most people who take Depakote (valproic acid) have no impact on their blood.
Some people, however, can develop low platelets or low neutrophils or both. Of course, those blood problems may also occur to people taking Depakote but be completely unrelated to the drug. A hematologist is the doctor to sort out the question.
Dr. Eric Chevlen
Dr. Eric Chevlen
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
50 years in practice
56M people helped
Continue
111,000 doctors available